Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 10:38:16 PM

Login with username, password and session length


Members
  • Total Members: 24249
  • Latest: Scot
Stats
  • Total Posts: 649838
  • Total Topics: 49597
  • Online Today: 284
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Kaletra and Invirase?  (Read 1582 times)

0 Members and 1 Guest are viewing this topic.

Offline tnboy

  • Member
  • Posts: 108
Kaletra and Invirase?
« on: April 27, 2007, 05:51:24 PM »
 Hey Guys,

    I went to my HIV Doctor today to have my 90 day lab work done. As I shared before, I continue to struggle with getting financial assistance for meds and in spite of all the efforts myself and others have made there is still no hope in site.

  My Doc even admitted today that this is the first situation he has had like this and in his words "This is DAMM Ridiculous and I don't know what to do!"

 Just before I left his office he happened to remember that he had 1 sample bottle of Kaletra and 1 of Invirase. He said it is not the ideal combo for me at this time but at least it was something to try for a month.

 Hie did tell me that given my past history of  severe side effects he was concerned that I may not be able to tolerate it because I would most likely get very sick from it.

 I am just curious if anyone here has taken these and what you guys think?

I appreciate any advice or suggestions anyone may have to offer.

Thanks,
Mike

Offline J.R.E.

  • Member
  • Posts: 7,277
  • Joined Dec-2003 Living positive, since 1985.
Re: Kaletra and Invirase?
« Reply #1 on: April 27, 2007, 06:08:44 PM »
Hello Mike,


Are you currently taking any antacids, or acid reflux medications? The Invarase may react with those medications, if you are taking them. It seems to me that I remember you were taking them.


Ray

Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 8/25/14,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 63 years young.

Offline Matty the Damned

  • Member
  • Posts: 12,244
  • Ninja Please
Re: Kaletra and Invirase?
« Reply #2 on: April 27, 2007, 06:35:11 PM »
Mikey!

Matty the Damned is delighted to hear from you! :-*

Darlin' I'm no expert on meds but I agree the side-effects from Kaletra combined with Invirase have the potential to be fearsome. A phrase such as "the screaming shits" will probably not do it justice. What's more, it's a bit worrying that you're being given a combo made up of protease inhibitors alone. Perhaps Newt or Gerry can shed more light on the mechanics of this.

Nevertheless, as you note, you're in a dire financial situation so probably your doctor is working from a bit of an emergency basis. I hope this is resolved for you soon.

With much fondness,

MtD

Offline tnboy

  • Member
  • Posts: 108
Re: Kaletra and Invirase?
« Reply #3 on: April 27, 2007, 06:40:36 PM »
Ray,

    First let me say that In the 3 years that I have been a member of aidsmeds I can remember very few, if any, post of mine that you have not replied to and with very helpful advice. I just wanted to tell you how much I appreciate it! You are a true friend!

 Yes, you remember correctly, I do have acid reflux. For a long time I was on Nexium but now that my Medicare Part D plan does not cover Nexium I take over the counter medications daily. My doctor has told me in the past that because of the acid reflux I am very limited to the meds I can take.

 He was so desperate to come up with something that he may well have forgot. Maybe I should check with him first?

Thanks, Ray ;)

Offline tnboy

  • Member
  • Posts: 108
Re: Kaletra and Invirase?
« Reply #4 on: April 27, 2007, 06:46:55 PM »
Matty,

  Great to hear from you my man!

  I think of you all the time but just have not felt up to posting so much lately. You know I Love You! :-*

  Yes, he did mention what you said and , yes, he feels it is an emergency situation and this is all he said he had to offer.
He said these are the ONLY 2 companies that will even give him samples.

Hugs,
Mike

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Kaletra and Invirase?
« Reply #5 on: April 27, 2007, 09:00:17 PM »
Kaletra/Invirase has actually been used with some success in treatment-experienced individuals, prior to other newer medications becoming available, such as Fuzeon, Prezista and the other new drugs now on expanded access.  Depending on your resistance test results and previous treatment history, this might be a reasonable option.  The dose is 400mg lopinavir/100mg ritonavir (Kaletra) + 1000 mg saquinavir (Invirase) twice a day.  The studies included NRTIs in the combo, but most participants already had multiple NRTI/NNRTI resistance mutations at baseline and they still responded to the double boosted PI strategy.  It would be helpful to know your resistance test results if you have it.  If your doc can find a way to get additional samples of the meds for at least 3 months, that might be worth a try.  Also, regarding the antireflux meds, it affects atazanavir, but not invirase.
« Last Edit: April 27, 2007, 09:14:15 PM by gerry »

Offline Dragonette

  • Member
  • Posts: 1,190
  • Spring symptoms
    • NotPerfectAtAll
Re: Kaletra and Invirase?
« Reply #6 on: April 29, 2007, 07:30:52 PM »
I sent you a PM.

Be well,
"If you keep one foot in yesterday, and one in tomorrow, you piss all over today". Betty Tacy

Offline Maestro

  • Member
  • Posts: 225
Re: Kaletra and Invirase?
« Reply #7 on: April 30, 2007, 12:33:16 PM »
My Uncle actually takes Kaletra/Invirase and also Ziagen.  He started Invirase in place of Viread about 8 months ago.  Nothing out of the ordinary from the switch... 

Offline tnboy

  • Member
  • Posts: 108
Re: Kaletra and Invirase?
« Reply #8 on: April 30, 2007, 05:34:03 PM »
Thanks Gerry and Maestro for the information. I appreciate it very much!

Dragonette, Thank you as well and I have responded to your PM.

Hugs to all,
Mike

Offline MSPspud

  • Member
  • Posts: 613
  • Joined Mar 2005 - Formerly UofMurbs
Re: Kaletra and Invirase?
« Reply #9 on: April 30, 2007, 06:55:17 PM »
I did a Kaletra/Invirase combo for over a year and a half and lived with it fairly well.  The GI effects in most people eventually clear (including me after a month).  The sleep issues were another thing, though I was in the minority in that department.  Regardless, I was able to function with a full time job, boyfriend and working out 4 to 5 times a week.  I think the risk of not taking them may be higher than the risk of taking them.  Best of luck!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.